Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: dark brown periods


 xxxxxxxxxx - Thu Mar 26, 2009 3:44 pm

Hi, I came off the pill mid January (been on it 5 years and it was Femodene) and had my period a few days later - as normal. Since then my (2) periods have been dark brown in colour. The latest one had a slight bit of red blood in it but not much at all! They have lasted 7 days, and i didnt need to wear a tampax.

My husband and i are wanting to try for a baby, but im very confused as to what is happening to my periods. Before going on the pill i was very regular and had fairly heavy and quite painful periods.

Many thanks
 Debbie Miller, RN - Fri Mar 27, 2009 5:08 pm

User avatar Hello,
It can take a while to get normal periods and ovulation after going off the pill - not necessarily, but possibly. Dark color simply means old blood that has been held in the uterus, perhaps leftover from the previous period. This is nothing to be alarmed about. If you have regular, unprotected intercourse, chances are you will become pregnant within the year and you don't need to worry too much about when you ovulate since everyone varies a bit on this anyway. Most often it occurs somewhere around 14 days prior to your period but this varies considerably with each woman.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us